MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that catheter sheared when pulled back onto device after advancing catheter wings.Patient underwent surgery to remove sheared catheter.Additional information received 7/14/2023: customer reports that the break was discovered when scanning the patient's arm.X-ray and ultrasound were used to confirm catheter piece remained in the patient.Patient complained of pain at the site.Another powerglide midline was placed in the other arm, and they had to stop other meds to give the med they needed give.Catheter piece was successfully removed via surgery at bedside.No other information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged midline catheter was confirmed.The product returned for evaluation was 22ga x 8cm powerglide pro midline catheter.Usage residues were observed throughout the sample.The catheter terminated approximately 3.5cm from the molded joint.Microscopic inspection of the break surface revealed a partially glossy and partially granular fracture surface.A longitudinally aligned scoring mark was observed on the inside surface of the catheter shaft leading into the fracture site.The fracture features were consistent with damage caused by contact between the catheter shaft and the tip of the introducer needle.Such damage can occur if the catheter is withdrawn onto the needle shaft and if the needle is re-inserted into the catheter following catheter advancement.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17366756
Report Number3006260740-2023-03092
Device Sequence Number7405198
Product Code FOZ
UDI-Device Identifier00801741142680
UDI-Public(01)00801741142680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberF122080T
Device Lot NumberREHQ2335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale
Patient Weight79 KG